Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1994

Severe Thunderstorm Warning 261, NWS Tulsa, OK

June 25, 1994Craig County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 25, 1994, 9:23 PM CDT for Craig County, Oklahoma. It was in force for 52 min.

The area

The counties it named.

The facts

Issued
Jun 25, 1994, 9:23 PM CDT (02:23 UTC)
Expired
Jun 25, 1994, 10:15 PM CDT
In force
52 min
Issued by
NWS Tulsa, OK
Area
Whole counties

County Craig County, OK

The nearest sounding before it

Springfield, MO (KUMN), launched 00:00Z, 2.4 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 1994-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1433 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 1994-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1433 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
2318 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS1 KTUL 260224
SVRTSA
OKC035-260315-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
923 PM CDT SAT JUN 25 1994
 
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1015 PM CDT
FOR PEOPLE IN THE FOLLOWING LOCATIONS...
 
IN NORTHEAST OKLAHOMA
 
   ...SOUTHERN CRAIG COUNTY
 
AT 920 PM...NATIONAL WEATHER SERVICE RADAR IN TULSA INDICATED A SEVERE
THUNDERSTORM 15 MILES NORTHWEST OF VINITA. WHITE OAK...VINITA...AND BIG
CABIN ARE IN THE PATH OF THIS STORM. MOVEMENT WAS TO THE SOUTHEAST AT 35
MILES AN HOUR. THIS STORM IS CAPABLE OF PRODUCING STRAIGHT LINE WINDS IN
EXCESS OF 60 MILES AN HOUR...WELL AHEAD OF THE AREA OF RAIN.
 
 
HAIL TO THE SIZE OF DIMES AND WIND GUSTS TO 65 MPH CAN BE EXPECTED
IN THE WARNED AREA.
 
DURING THE STORM MOVE INDOORS AND STAY AWAY FROM WINDOWS.
TO PROTECT YOURSELF FROM LIGHTNING DO NOT USE THE TELEPHONE
OR HAND HELD ELECTRICAL APPLIANCES...UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD EXERCISE CARE WHEN APPROACHING LOW WATER
CROSSINGS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 8:52 PM CDT, 31 minutes earlier.

Area forecast discussion, Jun 25, 8:52 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
850 PM CDT SAT JUN 25 1994

AN ISLD STG TSTM FORMED ON THE SFC TROF IN KS IN RATHER SHALLOW
LLVL MSTR.  THIS CELL HAS PERSISTED AND IS ENTERNG NE OK.  THE
STORM IS MOVNG INTO DEEPR LLVL MSTR AND IS LKLY TO CONT FOR THE
NEXT SVRL HRS.  SFC BASED LI VALUES AT 01Z WERE -10 TO -12 AHD OF
THE STORM AND DEEP LAYERED SPD AND DIRCTNL WL SUPPORT A CONTD SVR
THREAT.  PROFILER-SFC BASED PLAN VIEW HELICITY ANAL SHOWED THE
STORM WAS MVNG INTO A HELICITY AXIS THAT EXTND FM NCNTRL OK INTO SW
MO...SUG THE STORM MAY SHOW SUPERCELL CHARACTERISTICS.  IF THATS
THE CASE THEN IT CUD TURN MR SOUTHWARD OR SOUTH-SOUTHWEST WITH
TIME.  THIS AND THE PSBLTY OF ADDNTL CELLS DVLPNG ON THE OUTFLOW OF
THE CURRENT STORM WAS THE REASON FOR THE WATCH INTO THE TUL AND MLC
AREAS.

AS FOR LATER...THE SVR ACTVTY IN NW MO AND SE NEB IS MVNG SWD AND
MAY AFFECT PARTS OF THE FA LATE TNGT.  THE STG WIND FIELDS AND
DEGREE OF INSTABILTTY SUPPORT THE IDEA OF SVR STORMS OVERNITE.  THE
QUESTION IS THE CAP...AND IT APPEARS THE WRN EDGE OF THE CAP WL BE
IN ERN OK...SUG THAT THE STORMS TO THE N WL DROP S AND AFFECT AT
LEAST PARTS OF THE AREA LATE TN`GT.

HV ALREADY UPDATED THE ZONES TO REFLECTED THIS AND THE 920 ZONES
ARE NOT LIKELY TO BE CHGD UNLESS A SIG CHG IN THINKNG OCCURS.

/8

.TUL...NONE.

In the hours before

Special weather statement, Jun 25, 8:10 PM CDT, 1 hour 13 minutes before
OKC035-041-097-105-115-260215-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
810 PM CDT SAT JUN 25 1994

...STRONG THUNDERSTORM APPROACHING NORTHEAST OKLAHOMA...

AT 800 PM AN ISOLATED STRONG THUNDERSTORM HAD DEVELOPED IN SOUTHEAST
KANSAS...ABOUT 35 MILES NORTHWEST OF SOUTH COFFEYVILLE.  THE STORM WAS
MOVING RAPIDLY SOUTHEAST AT 40 MPH.  WITH THIS MOVEMENT...THE STORM WILL
ENTER THE EXTREME NORTHEASTERN CORNER OF OKLAHOMA...INCLUDING
NOWATA...CRAIG...OTTAWA...MAYES AND DELAWARE COUNTIES AFTER 845 PM.

A SEVERE THUNDERSTORM WATCH WILL BE ISSUED SHORTLY...FOR MUCH OF EXTREME
SOUTHEAST KANSAS AND NORTHEAST OKLAHOMA.  THIS STORM HAS THE POTENTIAL
TO PRODUCE WIND GUSTS EXCEEDING 60 MILES AN HOUR...WITH HAILSTONES
GREATER THAN 3/4 INCH IN DIAMETER.

KEEP TUNED TO NOAA WEATHER AND YOUR LOCAL RADIO AND TV STATIONS FOR
FURTHER INFORMATION.
Special weather statement, Jun 25, 8:10 PM CDT, 1 hour 13 minutes before
OKC035-041-097-105-115-260215-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
810 PM CDT SAT JUN 25 1994

...STRONG THUNDERSTORM APPROACHING NORTHEAST OKLAHOMA...

AT 800 PM AN ISOLATED STRONG THUNDERSTORM HAD DEVELOPED IN SOUTHEAST
KANSAS...ABOUT 35 MILES NORTHWEST OF SOUTH COFFEYVILLE.  THE STORM WAS
MOVING RAPIDLY SOUTHEAST AT 40 MPH.  WITH THIS MOVEMENT...THE STORM WILL
ENTER THE EXTREME NORTHEASTERN CORNER OF OKLAHOMA...INCLUDING
NOWATA...CRAIG...OTTAWA...MAYES AND DELAWARE COUNTIES AFTER 845 PM.

A SEVERE THUNDERSTORM WATCH WILL BE ISSUED SHORTLY...FOR MUCH OF EXTREME
SOUTHEAST KANSAS AND NORTHEAST OKLAHOMA.  THIS STORM HAS THE POTENTIAL
TO PRODUCE WIND GUSTS EXCEEDING 60 MILES AN HOUR...WITH HAILSTONES
GREATER THAN 3/4 INCH IN DIAMETER.

KEEP TUNED TO NOAA WEATHER AND YOUR LOCAL RADIO AND TV STATIONS FOR
FURTHER INFORMATION.
Special weather statement, Jun 25, 8:50 PM CDT, 33 minutes before
OKC035-041-097-105-115-260215-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
850 PM CDT SAT JUN 25 1994

...STRONG THUNDERSTORM APPROACHING NORTHEAST OKLAHOMA...

AT 850 PM AN ISOLATED STRONG THUNDERSTORM WAS MOVING INTO EXTREME
NORTHEASTERN NOWATA COUNTY...THE PATH OF THIS STORM WILL LIKELY CROSS TO
THE EAST OF SOUTH COFFEYVILLE...AND RTE 10 IN THE NEXT 30
MINUTES...BEFORE MOVING INTO WEST CENTRAL CRAIG COUNTY.  ALTHOUGH THIS
ISOLATED STORM IS NOT SEVERE AT THE MOMENT...IT STILL HAS THE POTENTIAL
OF PRODUCING WIND GUSTS TO 40 MILES AN HOUR...AND PEA SIZED HAIL.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 2 AM SUNDAY MORNING
FOR MUCH OF EASTERN OKLAHOMA...SO BE PREPARED TO MOVE TO A PLACE OF
SAFETY...SHOULD STORMS MOVE INTO YOUR AREA.

KEEP TUNED TO NOAA WEATHER AND YOUR LOCAL RADIO AND TV STATIONS FOR
FURTHER INFORMATION FROM THE TULSA FORECAST OFFICE.
Special weather statement, Jun 25, 8:56 PM CDT, 27 minutes before
OKC035-041-097-105-115-260215-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
850 PM CDT SAT JUN 25 1994

...STRONG THUNDERSTORM APPROACHING NORTHEAST OKLAHOMA...

AT 850 PM AN ISOLATED STRONG THUNDERSTORM WAS MOVING INTO EXTREME
NORTHEASTERN NOWATA COUNTY...THE PATH OF THIS STORM WILL LIKELY CROSS TO
THE EAST OF SOUTH COFFEYVILLE...AND RTE 10 IN THE NEXT 30
MINUTES...BEFORE MOVING INTO WEST CENTRAL CRAIG COUNTY.  ALTHOUGH THIS
ISOLATED STORM IS NOT SEVERE AT THE MOMENT...IT STILL HAS THE POTENTIAL
OF PRODUCING WIND GUSTS TO 40 MILES AN HOUR...AND PEA SIZED HAIL.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 2 AM SUNDAY MORNING
FOR MUCH OF EASTERN OKLAHOMA...SO BE PREP|ARED TO MOVE TO A PLACE OF
SAFETY...SHOULD STORMS MOVE INTO YOUR AREA.

KEEP TUNED TO NOAA WEATHER AND YOUR LOCAL RADIO AND TV STATIONS FOR
FURTHER INFORMATION FROM THE TULSA FORECAST OFFICE.

Nearby

Severe Thunderstorm Warnings in Oklahoma, 1994Every severe thunderstorm warning in 1994

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.